# SDR HYIA121PBLFTENG

- Difficulty date: December 23, 2010
- Submitted: December 27, 2010
- Operation: Air carrier
- Aircraft: N121PB
- Make and model: Cessna 402C
- Aircraft serial: 402C0507
- Aircraft time: 27,693 hours
- Engine: Cont TSIO520VB
- Engine time: 82 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: 642399
- Condition: Broken
- Location: Engine
- Part time: 82 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: T
- Precautionary procedure: E, A

## Discrepancy

CREW REPORTED, CLIMBING THROUGH 6300' MSL, LT ENGINE BEGAN TO SHUDDER AND RUN ROUGH, EGT WENT TO ZERO, AND OIL PRESSURE BEGAN DROPPING.  SMOKE AND OIL STARTED COMING FROM TOP OF THE ENGINE COWL.  CREW SECURED ENGINE AND RETURNED TO BLOCK.  LANDING WAS UNEVENTFUL.  MX INSPECTED LT ENGINE, FOUND NR 2 CONNECTING ROD ASSY HAD PENETRATED CASE BELOW LT MAGNETO.  MX R & R LT ENGINE. R & R PROPELLER AND TURBOCHARGER FOR POSSIBLE OIL CONTAMINATION.  ACFT RELEASED BACK TO SERVICE.
